Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

On glycomet for diabetes. Medication changed to galvusmet. Proper treatment?

Hi doctor, My mother is aged 59. She is diagnosed with diabetes . FBS was 159 and PPBS was 173. She was put on glycomet 500mg s.r once in the night. She has used this tablet for a month and have gone for sugar test again. Now the FBS was 136 and PPBS was 164. Doctor has changed the tablet to Galvusmet 50mg/500mg twice a day. Is this change correct. Should we not try taking glycomet 500mg s.r twice a day first and then change to galvusmet 50mg/500mg. How safe and better is this from the old tablet.
Asked On : Sat, 16 Feb 2013
Answers:  2 Views:  243
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Had I been your doctor I would have definitely tried giving glycomet 500 mg twice a day before adding any other medicine to the METFORMIN like GALVUSMET which is a combination of VILDAGLIPTIN and METFORMIN.Although your doctor may have his own reasons in prescribing GALVUSMET twice a day.
Since the levels of fasting and postprandial levels are just above normal levels,METFORMIN twice a day should be tried and specially if she is overweight.
GALVUSMET is one of the new oral anti diabetic and is good and safe medicine.
Discuss with your doctor and don't change any medicine of your own.
Answered: Sat, 16 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Internal Medicine Specialist Dr. Aparna Amritsagar's  Response
Thanks for writing your query to us.
Galvus Met is a combination medicine ( Vidagliptin 50mg + Metformin 500mg). It is usually started when other antidiabetic medicines does not show adequate response. So your doctor has just added a newer medicine to the existing Metformin preparation.He has also increased the dose of Metformin. So Instead of taking two different tablets to control diabetes, your mom has to take just one tablet containing two medicines.It is considered to be safe if taken as advised by your physician.So dont worry.
I hope i have answered your query.
Take care.
Answered: Sun, 17 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor